Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    recurring outbreaks even with medicine
    avatar
    hockey4u posted:
    I have been living with herpes for 31 years. I have taken Valtrex (generic form also) for many years. I take a 1GM dosage and I am having frequent breakouts despite the medicine. This has been happening with in the last year or so. I just got over an outbreak and now it is back. I am wondering if I should stop taking the Valtrex for a while since it appears to me that my body has become immuned to it.
    Reply
     
    avatar
    hockey4u responded:
    Has anyone else experienced anything like this?
     
    avatar
    betsyo1967 replied to hockey4u's response:
    it's not likely your body has become immune to valtrex actually.

    what sort of work up have you had recently?

    are you male or female?
    Talking about std testing is NORMAL and something we all should be doing EVERY TIME before we have sex with a new partner :)
     
    avatar
    hockey4u replied to betsyo1967's response:
    female and if you mean stress as another word for work up then my stressful job may be the culprit. Because when I asked my doctor about more Valtrex he said 1 gm is the highest dose and that I needed to reduce my stress. That unfortunately is easier said than done. Is that what you meant about "work up"?
    Can it be hormonal also? I think I am in the beginning stages of menopause. I went for blood work today for that.
     
    avatar
    betsyo1967 replied to hockey4u's response:
    stress typically is not a trigger for most people. daily suppressive therapy would negate the effects of stress anyways.

    yes it can be hormonal as well as you should be properly tested for bv, bacterial vaginitis.
    Talking about std testing is NORMAL and something we all should be doing EVERY TIME before we have sex with a new partner :)


    Helpful Tips

    positive results
    I had unprotected sex with a woman 3 weeks before I had this tests done. here are my results: HSV 1/2 IGG HERPESELECT HSV 1 IGG ... More
    Was this Helpful?
    0 of 0 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.